‘Be what you would seem to be’–or if you’d like it put more simply–‘Never imagine yourself not to be otherwise than what it might appear to others that what you were or might have been was not otherwise than what you had been would have appeared to them to be otherwise.'” – Duchess

I honestly don’t know what I “seem to be” right now.

It’s been a little over a week since my IV treatment, and I’ve been continuing to have hot flashes and increased joint pain all over my body (these symptoms were much more intense than I ever had prior to treatment).  I thought, once the Clindamycin had worked its way out of my system that this would stop, and it was so bad Friday evening and yesterday morning that I e-mailed Dr. WK to see what he thought. I didn’t like his answer. 

He said he was afraid these were menopausal symptoms! He said it likely meant the follicles he saw on my right ovary were not viable.

WTF???

He said to go ahead with my 30-day dose of the two oral antibiotics and to keep him posted on anything else.

At first, I was upset – how could this be? I mean, my last FSH test was only 42 (menopausal numbers are more likely 80s and up). It can’t be over now, after everything I’ve done. I thought that I might at least get my cycle back and then see some improvement in my FSH and E2 and another year of TTC before it’s really over.

And his other local patient, “Dinah”, had NO follicles and an FSH of over 100 before treatment and he told her there was no chance she would conceive, but she did.

I just didn’t believe it.

And guess what?

I don’t think it’s true.

Last night I remembered something I had read on the message board about something called Herxheimer Reaction…there are different degrees of it, but it is a temporary adverse reaction to antibiotics. The system becomes flooded with toxins all of a sudden and there are various symptoms that can result, including joint pain and hot flashes. I happened to eat two Clementine oranges last night and felt much better this morning, and it appears that Vitamin C, among other things, can help. 

So my guess is that is what it is. And my body will start to calm down now.

Except.

I start the other 2 antibiotics tomorrow morning.

Going to drop by the health food store today to discuss taking probiotics at the same time.

And started taking fresh cilantro again today.

Feeling better. So there. Take that, menopause.

Advertisements

5 thoughts on “‘Be what you would seem to be’–or if you’d like it put more simply–‘Never imagine yourself not to be otherwise than what it might appear to others that what you were or might have been was not otherwise than what you had been would have appeared to them to be otherwise.'” – Duchess

  1. I also don’t think it’s the menopause at all, but I have to say I appreciate Dr. WK being so direct and upfront! Surely he’ll be delighted to be wrong! Oh, on the probiotics: it makes little sense to take them while on antibiotics as they will get killed like the other good bacteria unfortunately, but I would load on them as soon as the treatment is over. I know it must feel like this is never ending, but you have done the hardest bit I’m really sure of it! Sending hugs and love, Fran

  2. Thanks for the support!…Dr. WK doesn’t think it’s Herx, but I think he probably hasn’t read the same message boards I have re: reactions to Clindamycin. I’m feeling *almost* 100% better now, so whatever it is/was, it’s gone! I decided NOT to do probiotics if I can avoid them for the next 30 days, and then go nuts with them when I’m done. I also checked with Dr. Wk and I’m going to start the antibiotics Tuesday as I have a work thing tomorrow morning and I’m nervous about how they will affect me!

  3. I am so glad that you’re feeling better, and I’m sorry for the stress of hearing that Dr. W-K thinks that it’s menopause. I hope that it’s just Herxheimer’s reaction and that in a little bit, you get your period so you know for sure. Hugs from here– cheering ’til I’m hoarse over here hoping for your happy ending.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s